Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Chicago, IL

June 23, 2014Newton County, Indiana

NWS Chicago, IL issued this special weather statement at Jun 23, 2014, 4:03 PM CDT for Newton County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 4:03 PM CDT (21:03 UTC)
Expired
Jun 23, 2014, 4:30 PM CDT
In force
27 min
Issued by
NWS Chicago, IL

County Newton County, IN

The radar

The Chicago radar (KLOT), 114 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS83 KLOT 232103
SPSLOT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT MON JUN 23 2014

INZ010-011-232130-
JASPER IN-NEWTON IN-
403 PM CDT MON JUN 23 2014

...SPECIAL WEATHER STATEMENT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOK...MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL
DOWNPOURS AND MINOR FLOODING ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  BROOK...              PERCY JUNCTION...     BEAVER CITY...
  PERKINS...            GOODLAND...           FORESMAN...
  RENSSELAER...         COLLEGEVILLE...       SURREY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4083 8700 4083 8709 4081 8710 4074 8741
      4088 8748 4106 8718 4084 8698
TIME...MOT...LOC 2103Z 235DEG 24KT 4084 8737

$$

RC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:16 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 23, 3:16 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
316 PM CDT MON JUN 23 2014

.DISCUSSION...
315 PM CDT

AN ACTIVE PATTERN WILL BE IN PLACE THROUGH THE UPCOMING WEEKEND
PROVIDING NUMEROUS OPPORTUNITIES FOR AT LEAST CHANCES FOR SHOWERS
AND STORMS BUT IN GENERAL FEATURES DRIVING CONVECTION ARE RELATIVELY
SUBTLE AT THIS POINT. EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS A
FAIRLY SHARP UPPER TROUGH OVER SOUTHERN SASKATCHEWAN AND MANITOBA
WITH SEVERAL LESS FOCUSED TROUGHS ASSOCIATED WITH IT. ONE TROUGH IS
ORIENTED NORTH-SOUTH AND IS MOVING INTO MINNESOTA/IOWA WITH ANOTHER
MOVING  SOUTHWARD INTO THE NORTHERN PLAINS. ANOTHER WAVE IS NOTED
MOVING EASTWARD ACROSS KANSAS AND OKLAHOMA. WEAK RIDGING IS
POSITIONED WEST OF THE TROUGH OVER THE PACIFIC NORTHWEST WITH A MUCH
DEEPER LONGWAVE TROUGH FROM THE GULF OF ALASKA SOUTHWARD. THIS
TROUGH AS WELL AS ADDITIONAL ENERGY TRANSLATING ACROSS THE NORTHERN
PACIFIC WILL PROVIDE A STEADY STREAM OF WEAKER SHORTWAVES ACROSS THE
MIDWEST AND WESTERN GREAT LAKES THROUGH THE PERIOD. AS THE
SURFACE...WEAK LOW PRESSURE IS SPREAD FROM THE NORTHERN PLAINS AND
UPPER MISSISSIPPI RIVER VALLEY WITH A COOL FRONTAL BOUNDARY FROM
EASTERN MINNESOTA TO CENTRAL IOWA.

LATE AFTERNOON THROUGH TUESDAY...STRONG CONVECTION CONTINUES ACROSS
NORTHWEST INDIANA AND BACK INTO IROQUOIS COUNTY TO A LESSER EXTENT
AND SEEMS TO BE IN CONJUNCTION WITH THE INTERSECTION OF A VORT MAX
AND THE WESTERN FLANK OF A LARGER AREA OF INSTABILITY. THIS ACTIVITY
WILL CONTINUE TO PROGRESS NORTHEAST OVER THE NEXT 1-2 HOURS.
EXPECT SUB SEVERE WIND NOW THAT THE ACTIVITY HAS BECOME LINEAR
WITH HEAVY RAINFALL THE PRIMARY CONCERN. OTHERWISE...THE FRONT
ACROSS IOWA WILL MOVE INTO THE AREA THIS EVENING AND LOSE SOME OF
ITS FOCUS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE CENTRAL AND WESTERN CWA WITH THE FRONT WORKING
EASTWARD AND SOME MARGINAL INSTABILITY. SATELLITE SHOWS SOME
BUBBLING OF CU WITH WEAK RADAR RETURNS STARTING TO BETTER ORGANIZE
ACROSS THE FAR NORTHWEST. IT DOES APPEAR THAT THE BETTER FOCUS
LOOKS TO BE LATER THIS EVENING INTO THE OVERNIGHT AS THE UPPER
WAVE NOW MOVING INTO MISSOURI LIFTS NORTHEAST UP THE OHIO VALLEY.
RADAR MOSAIC SHOWS SHOWERS AND SOME OCCASIONAL EMBEDDED THUNDER
MOVING NORTHWARD ACROSS SOUTHERN MISSOURI AND ILLINOIS IN
CONJUNCTION WITH THE ABOVE. BROADER SCALE UPPER ASCENT WILL MOVE
ACROSS THE SOUTHEASTERN PART OF THE AREA AND SHOULD RESULT IN AN
INCREASE IN COVERAGE...MAINLY ACROSS NORTHWEST INDIANA BACK INTO
THE FAR SOUTHEAST PORTION OF THE ILLINOIS CWA. SOME OF THIS
ACTIVITY MAY LINGER INTO TUESDAY MORNING. FOG DOES NOT LOOK TO BE
AS EXTENSIVE ALONG THE LAKE SHORE AS PREVIOUS NIGHTS WITH A
PREVAILING THOUGH LIGHT WEST TO SOUTHWEST WIND BUT WILL NEED TO
MONITOR THIS CLOSELY AS THE AIRMASS WILL STILL BE MOIST AND THE
FLOW LIGHT. WILL ADD PATCHY FOG TO THE EASTERN CWA WHERE RAIN IS
OR WILL HAVE BEEN FALLING THIS EVENING AND WINDS BECOME LIGHT.
ENERGY WILL CONTINUE TO ROTATE AROUND THE BASE OF THE MAIN UPPER
LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY AND EASTERN DAKOTAS
TUESDAY. A WEAK IMPULSE MAY WORK THROUGH THE FLOW NORTH OF THE
AREA DURING THE AFTERNOON BRINGING A SECONDARY SURFACE FRONT
THROUGH IN THE AFTERNOON. THE BETTER LARGER SCALE ASCENT WILL BE
NORTH OF THE AREA IN CONJUNCTION WITH THE UPPER WAVE AND RIGHT
ENTRANCE REGION OF AN ORGANIZING UPPER JET. WILL CONTINUE WITH THE
SLIGHT CHANCES ACROSS THE FAR NORTHERN PART OF THE CWA DURING THE
AFTERNOON. HIGHS SHOULD WARM INTO THE LOWER 80S FOR MOST AREAS BUT
A LAKE BREEZE BOUNDARY MAY DEVELOP AND COOL LAKESHORE AREAS DURING
THE AFTERNOON.

WEDNESDAY AND THURSDAY...THE UPPER MISSISSIPPI RIVER VALLEY UPPER
TROUGH WILL SHIFT EASTWARD WEDNESDAY AND WILL BRING A PUSH OF
MODESTLY COOLER MID LEVEL AIR TO THE WESTERN GREAT LAKES. HIGH
PRESSURE WILL BE PASSING WELL TO THE NORTH BUT PROVIDE NORTHERLY LOW
LEVEL FLOW SUPPORTING AN INFLUX OF COOLER AIR OFF THE LAKE WEDNESDAY
AFTERNOON. LAKE FRONT AREAS MAY NOT REACH 70 WITH INLAND AREAS OF
THE CHICAGO METRO AND NORTHWEST INDIANA LIKELY BEING HELD TO THE
70S...WHILE LOW TO MID 80S PERSIST AROUND THE WESTERN AND SOUTHERN
PERIPHERY OF THE CWA. WITH THE NORTHEAST PUSH OFF THE LAKE AN
INSTABILITY GRADIENT/FRONTAL BOUNDARY MAY DEVELOP OUT TOWARD THE
WEST AND SOUTHWEST CWA WHICH MAY BE ENOUGH TO TRIGGER SOME ISOLATED
STORMS WEDNESDAY AFTERNOON INTO EARLY EVENING. SLIGHT RIDGING BUILDS
IN THURSDAY AND SOME GUIDANCE CONTINUES TO INDICATE THAT A STRONGER
SHORTWAVE MAY MOVE OVER OR NEAR THE LOCAL AREA LATER THURSDAY. NOT
MUCH CONFIDENCE IN THIS RIGHT NOW AND IF IT DOES NOT MATERIALIZE LOW
CONVECTIVE CHANCES WOULD CONTINUE ACROSS THE WESTERN CWA WHERE THE
INSTABILITY GRADIENT WOULD BE. WARMEST HIGHS WILL ONCE AGAIN BE WEST
AND SOUTH AND COOLEST NEAR THE LAKE.

FRIDAY THROUGH THE WEEKEND...TROUGHING WILL WORK INTO THE PACIFIC
NORTHWEST LATE IN THE WEEK WHICH WILL FORCE RIDGING TO AMPLIFY
ACROSS THE PLAINS WHICH WILL QUICKLY SHIFT OVER THE LOCAL AREA. WEAK
SHORTWAVES WILL CONTINUE TO BE POSSIBLE AS THE RIDGE BUILDS...THEN
UNDER THE WESTERN PERIPHERY OF THE RIDGE OVER THE LOCAL AREA THROUGH
THE WEEKEND. THE UPPER TROUGH LOOKS TO PROGRESS EASTWARD
SUNDAY/MONDAY CROSSING THE LOCAL AREA BRINGING A MORE FOCUSED CHANCE
FOR THUNDERSTORMS. WITH THE BUILDING RIDGE WILL COME BUILDING
HEIGHTS AND RISING TEMPS. H85 TEMPS WARM TO AROUND +18C LATE FRIDAY
INTO SATURDAY THEN MAY CREEP UP FROM THERE. HIGHS WILL WARM INTO THE
MID AND UPPER 80S WITH HUMID CONDITIONS IN PLACE...THOUGH MAY NEED
TO GO A LITTLE WARMER DEPENDING ON HOW CONVECTIVE EVOLUTION PANS
OUT.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* INCREASING TSRA COVERAGE SOUTH AND EAST OF THE TERMINALS. MAINLY
  SHRA WITH ISOLATED TSRA AT THE TERMINALS.

* UNCERTAIN WIND DIRECTION...WESTERLY IN THE IMMEDIATE TERM BUT
  FAVORING SOUTHWESTERLY AHEAD OF AN APPROACHING FRONT...THEN
  VEERING WESTERLY AGAIN TONIGHT. SPEEDS GENERALLY UNDER 10 KTS.

* PATCHY MVFR CIGS BUT TRENDING MOSTLY VFR. MVFR VSBYS IN SHOWERS.

LENNING

//DISCUSSION...UPDATED 20Z...

THUNDERSTORM ACTIVITY HAS INCREASED ACROSS EAST CENTRAL ILLINIOS
INTO NORTHWEST INDIANA WHICH IS POSING PROBLEMS FOR INBOUND AND
OUTBOUD FLIGHTS...BUT MAINLY JUST SHOWERS WITH ISOLATED TSRA ARE
EXPECTED AROUND THE TERMINAL AREAS. CEILINGS HAD LOWERED TO MVFR
RANGE BRIEFLY BUT NOW ARE HEADING BACK UP...AND VSBY CONDITIONS
GENERALLY ARE EXPECTED TO REMAIN VFR EXCEPT FOR BRIEF PERIODS
NEAR THE HEAVIER SHOWERS. THE PEAK COVERAGE STILL IS EXPECTED
TOWARD MID TO LATE AFTERNOON...WITH THE BEST FOCUS BEGINNING TO
SHIFT EAST BY LATE EVENING. WINDS WILL REMAIN LIGHT OUT OF THE
SOUTHWEST AND THEN WEST AS A FRONT CROSSES THE AREA TONIGHT.
TUESDAY LOOKS MOSTLY DRY...WITH AN AFTERNOON LAKE BREEZE LIKELY
DEVELOPING IN THE LIGHT PRESSURE GRADIENT.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN SHRA COVERAGE...AND MEDIUM TO HIGH
  CONFIDENCE THAT MOST TSRA STAYS SOUTH AND EAST OF THE TERMINALS.

* MEDIUM TO HIGH CONFIDENCE IN VFR CIGS/VSBYS AWAY FROM SHOWERS.

* LOW CONFIDENCE IN WIND DIRECTION...BUT HIGHER CONFIDENCE IN SPEEDS.

LENNING

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT THROUGH THURSDAY...VFR. WX NIL.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...CHANCE TSRA. OTHERWISE
VFR.

SUNDAY...SLIGHT CHANCE TSRA. OTHERWISE VFR.

KREIN

&&

.MARINE...
223 PM CDT

WEBCAMS AND SATELLITE IMAGERY BOTH SUGGEST DENSE FOG IS STILL OVER
THE LAKE...SO WILL KEEP THE DENSE FOG ADVISORY GOING. THERE IS A
LITTLE CONCERN THAT THE FOG MAY CONTINUE THROUGH TONIGHT...BUT DO
NOT HAVE ENOUGH CONFIDENCE TO EXTEND THE ADVISORY NOW.

A LOW PRESSURE TROUGH AND COLD FRONT WILL MOVE OVER THE LAKE TONIGHT
AND WINDS WILL NW TO W BEHIND THE FRONT. THE BAGGY TROUGH REMAINS
OVERHEAD TOMORROW AND EXPECTING ONSHORE FLOW DEVELOP ACROSS THE LAKE
IN THE AFTERNOON.  A SECOND COLD FRONT SINKS DOWN THE LAKE IN THE
EVENING WITH WINDS BECOMING NORTH 10-15 KT BEHIND IT.  WINDS REMAIN
LIGHT OUT OF THE N TO NE AS HIGH PRESSURE BUILDS OVER THE LAKE
WEDNESDAY NIGHT.  THE LIGHT WINDS THEN VEER TO EAST THURSDAY NIGHT
AS THE HIGH SHIFTS EAST. THE GRADIENT TIGHTENS LATE THIS WEEK INTO
NEXT WEEK AHEAD OF THE NEXT STORM SYSTEM WITH SOUTH WINDS GUSTING TO
AROUND 20 KT SUNDAY.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
     LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 23, 3:48 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT MON JUN 23 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
242100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT MON JUN 23 2014 /448 PM EDT MON JUN 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
   WIND GUSTS OVER 50 MPH.
   HEAVY DOWNPOURS.
   SMALL HAIL
   FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

   NORTHWEST INDIANA AND FAR EAST CENTRAL ILLINOIS THROUGH EARLY
   EVENING WITH THE MOST LIKELY THREAT THROUGH LATE AFTERNOON.

  DISCUSSION:

  A CLUSTER OF STRONG THUNDERSTORMS WILL EXIT NORTHWEST INDIANA
  LATE THIS AFTERNOON WITH A CHANCE FOR ADDITIONAL THUNDERSTORMS
  ACROSS NORTHWEST INDIANA AND EAST CENTRAL ILLINOIS INTO EARLY
  EVENING. OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS ARE
  POSSIBLE ACROSS THE REST OF NORTHERN ILLINOIS THROUGH THE
  EVENING. IF THESE STORMS CAN DEVELOP THEN SOME STRONG WIND GUSTS
  MAY OCCUR THROUGH EARLY EVENING. BEYOND THAT...SHOWERS AND
  THUNDERSTORMS SHOULD INCREASE IN COVERAGE ACROSS AREAS ALONG AND
  EAST OF A LINE FROM CHICAGO TO PONTIAC FROM MID EVENING INTO
  EARLY TONIGHT AS AN UPPER LEVEL TROUGH AFFECTS THE AREA. THESE
  STORMS ARE NOT EXPECTED TO BE SEVERE.

WATER LEVELS WILL REMAIN ELEVATED ALONG PORTIONS OF AREA RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE SMALL...MAINLY AFTERNOON CHANCES FOR THUNDERSTORMS
TUESDAY AND WEDNESDAY...WITH PERIODIC CHANCES THURSDAY THROUGH
SUNDAY.

WATER LEVELS WILL REMAIN ELEVATED ALONG PORTIONS OF AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE CHICAGO.

&&

LMZ740>745-242100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF FOG WILL CONTINUE THROUGH TONIGHT AND WILL LIKELY BE
DENSE THROUGH EVENING.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING
AND THEN AGAIN THURSDAY NIGHT THROUGH SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF FOG WILL CONTINUE THROUGH TONIGHT AND WILL LIKELY BE
DENSE THROUGH EVENING.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF
THE LAKE TUESDAY AFTERNOON AND EVENING. THERE AGAIN IS A CHANCE
FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

&&

MDB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jun 23, 1:37 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
137 PM CDT MON JUN 23 2014

ILZ022-023-231915-
KANKAKEE IL-WILL IL-
137 PM CDT MON JUN 23 2014

...SPECIAL WEATHER STATEMENT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEOTONE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
  MANTENO...            PEOTONE...            BEECHER...
  STEGER...             CRETE...

OTHER LOCATIONS AFFECTED...
WILL COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4121 8780 4132 8790 4147 8765 4147 8752
      4137 8753
TIME...MOT...LOC 1837Z 229DEG 26KT 4130 8777

RC
Special weather statement, Jun 23, 2:35 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
235 PM CDT MON JUN 23 2014

ILZ022-023-INZ001-002-010-232015-
KANKAKEE IL-LAKE IN-NEWTON IN-PORTER IN-WILL IL-
235 PM CDT MON JUN 23 2014

...SPECIAL WEATHER STATEMENT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOBART TO MOMENCE...
MOVING NORTHEAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...TORRENTIAL DOWNPOURS AND MINOR STREET FLOODING ARE
POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  HOBART...             CROWN POINT...        MERRILLVILLE...
  CEDAR LAKE...         ST. JOHN...           MOMENCE...
  SCHERERVILLE...       GRIFFITH...           NEW CHICAGO...

OTHER LOCATIONS AFFECTED...
ILLIANA MOTOR SPEEDWAY...INDIANA DUNES STATE PARK...INDIANA
UNIVERSITY NORTHWEST...LAKE COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

&&

LAT...LON 4126 8719 4122 8727 4119 8727 4113 8769
      4154 8743 4166 8713 4166 8710 4169 8701
TIME...MOT...LOC 1934Z 234DEG 22KT 4153 8726 4118 8754

RC
Special weather statement, Jun 23, 2:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
258 PM CDT MON JUN 23 2014

INZ001-002-010-011-232030-
JASPER IN-LAKE IN-NEWTON IN-PORTER IN-
258 PM CDT MON JUN 23 2014

...SPECIAL WEATHER STATEMENT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN DUNES TO
LINCOLN HILLS TO CONRAD...MOVING EAST NORTHEAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...TORRENTIAL DOWNPOURS AND MINOR STREET FLOODING ARE
POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  SUMAVA RESORTS...     THAYER...             PORTAGE...
  WHEELER...            OGDEN DUNES...
  LAKES OF THE FOUR SEASONS...                CONRAD...
  LAKE VILLAGE...       LAKE STATION...

OTHER LOCATIONS AFFECTED...
INDIANA DUNES STATE PARK...INDIANA UNIVERSITY NORTHWEST...LAKE COUNTY
FAIRGROUNDS...PORTER COUNTY FAIRGROUNDS...VALPARAISO UNIVERSITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

&&

LAT...LON 4171 8693 4113 8693 4105 8748 4144 8740
      4163 8732 4163 8722 4164 8717 4166 8715
      4166 8710 4171 8693 4173 8691 4172 8690
TIME...MOT...LOC 1958Z 257DEG 21KT 4167 8714 4145 8712
          4109 8736

RC
Local storm report, Jun 23, 3:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 PM CDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 3 NNE TOWN OF PINES     41.73N 86.93W
06/23/2014  M43 MPH          LMZ745             IN   C-MAN STATION

&&

IZZI
Local storm report, Jun 23, 3:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            VALPARAISO              41.48N 87.05W
06/23/2014                   PORTER             IN   EMERGENCY MNGR

            FOUR INCHES OF STANDING WATER ON ROADS NEAR VALPARAISO.
            MEASURED 0.66 INCHES OF RAIN SINCE 3 PM.

&&
Special weather statement, Jun 23, 4:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT MON JUN 23 2014

INZ010-011-232130-
JASPER IN-NEWTON IN-
403 PM CDT MON JUN 23 2014

...SPECIAL WEATHER STATEMENT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOK...MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL
DOWNPOURS AND MINOR FLOODING ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  BROOK...              PERCY JUNCTION...     BEAVER CITY...
  PERKINS...            GOODLAND...           FORESMAN...
  RENSSELAER...         COLLEGEVILLE...       SURREY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4083 8700 4083 8709 4081 8710 4074 8741
      4088 8748 4106 8718 4084 8698
TIME...MOT...LOC 2103Z 235DEG 24KT 4084 8737

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:44 PM CDTDense Fog AdvisoryLOTLake10 hr
Jun 22, 7:49 PM CDTSpecial Weather StatementLOTGrundy, LaSalle, Lee, Livingston56 min
Jun 22, 8:19 PM CDTRiver Flood AdvisoryLOTKane, Kendall6 days
Jun 22, 8:43 PM CDTSpecial Weather StatementLOTGrundy32 min
Jun 22, 8:49 PM CDTRiver Flood WarningLOTLaSalle30 hr
Jun 23, 1:37 PM CDTSpecial Weather StatementLOTWill38 min
Jun 23, 6:09 PM CDTSevere Thunderstorm WarningLOTIroquois39 min
Jun 23, 6:16 PM CDTFlash Flood WarningLOTIroquois6 hr
Jun 23, 2:35 PM CDTSpecial Weather StatementLOTLake40 min
Jun 23, 3:11 PM CDTSevere Thunderstorm WarningLOTPorter34 min
Jun 23, 4:47 PM CDTFlash Flood WarningLOTJasper, Newton6 hr
Jun 23, 5:39 PM CDTAreal Flood AdvisoryLOTBenton4 hr
Jun 23, 6:01 PM CDTSpecial Weather StatementLOTBenton29 min

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.